| Catalog Number |
U357588 |
| Medical Device Problem Codes |
Retraction Problem (1536); Material Rupture (1546)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
09/27/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A manufacturing review could not be performed as the lot number is unknown.The device has not been returned to the manufacturer for evaluation.No images or medical records have been returned to the manufacturer.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that the during the second inflation, the pta balloon catheter allegedly ruptured at 16 atm in a a/v graft fistula.It was further reported that the health care provider (hcp) was unable to remove the balloon from the vessel after several alleged attempts.The hcp performed a cut down on the vessel and removed the balloon.The hcp performed a thrombectomy and established patency of the vessel with good flow.The patient was reportedly doing well.
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review could not be conducted as the lot number was not provided.Visual/microscopic inspection: as the device was not returned, an inspection could not be performed.Functional/performance evaluation: as the device was not returned, an evaluation could not be performed.Medical records review: as medical records were not provided, a review could not be performed.Image/photo review: no medical images have been made available to the manufacturer.Conclusion: the investigation is inconclusive, as the sample was not returned for evaluation.The definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues or the introducer sheath contributed to the event.Labeling review: the current ifu (instructions for use) states: warnings: do not exceed the rbp recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over pressurization, use of a pressure monitoring device is recommended.Precautions: if resistance is felt during post procedure withdrawal of the catheter through the introducer sheath/guide catheter, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the introducer sheath/guide catheter and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and introducer sheath/guide catheter as a single unit.Use of the ultraverse 035 pta dilatation catheter: position the balloon relative to the lesion to be dilated, ensure the guidewire is in place, and inflate the balloon to the appropriate pressure.Potential adverse reactions: additional intervention the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description